MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-100470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: pro code (product code) - lit, dqy.
 
Event or Problem Description
It was reported that balloon rupture occurred.During the procedure, a 10 mm x 40 mm athletis balloon catheter was advanced for dilatation.However, before reaching the rated burst pressure, the balloon burst.There were no patient complications reported and there were no further information were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2b: pro code (product code) - lit, dqy the following d4s were updated: d4: model number - 39347-100470, lot number - 30153169, catalog number - 39347-100470, expiration date - 09/14/2025, unique identifier (udi) # (b)(4).Device evaluated by mfr.: an athletis device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 30 atmospheres.The returned device was attached to an encore inflation unit and positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 25mm distal from the proximal markerband.A visual and tactile examination identified no kinks or damage to the shaft and no damaged on the tip identified visually.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17665232
Report Number2124215-2023-44755
Device Sequence Number6190539
Product Code LIT
UDI-Device Identifier08714729974215
UDI-Public08714729974215
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model Number39347-100470
Device Catalogue Number39347-100470
Device Lot Number0030153169
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown